MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5531G611
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930); Pain (1994)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.There have been no other events for the sterile lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "patient had unacceptable pain and came in to see dr on (b)(6) 2018.He presented with a 10 cm arthrodesis with 3-4+ effusion.On (b)(6) 2018 irrigation, debridement, evacuation of hematoma and tibial liner exchange was performed.Fluid and tissue was collected to be sent for testing.Fluid tested positive for serratia marrescens".
 
Event or Problem Description
As reported: "patient had unacceptable pain and came in to see dr on (b)(6)2018.He presented with a 10 cm arthrodesis with 3-4+ effusion.(b)(6)2018 irrigation, debridement, evacuation of hematoma and tibial liner exchange was performed.Fluid and tissue was collected to be sent for testing.Fluid tested positive for serratia marrescens".
 
Additional Manufacturer Narrative
The following devices were also listed in this report: 1.Triathlon tibial component # 6; cat# unknown; lot#unknown.2.Triathlon femoral component # 7; cat# unknown; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An event regarding infection involving a triathlon insert was reported.The event was confirmed by medical review.Method & results: -device evaluation and results: not performed as the product was not returned for evaluation.-medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: patient underwent an uncomplicated right tka on (b)(6)2018.3 weeks later he presented to his surgeon with increasing pain and swelling in the knee.His clinical picture and laboratory studies drawn that day were indicative of infection.Following day he was brought to the operating room where an i&d and liner exchange was performed.Cultures from the surgery subsequently grew out serratia marcescens confirming infection.Review of these records confirms the patient had an infection of the tka in the early postoperative period.-device history review: indicate all devices were manufactured and accepted into final stock on with no reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: an event regarding infection was reported.The medical review indicated that patient underwent an uncomplicated right tka on 03/20/2018.3 weeks later he presented to his surgeon with increasing pain and swelling in the knee.His clinical picture and laboratory studies drawn that day were indicative of infection.Following day he was brought to the operating room where an i&d and liner exchange was performed.Cultures from the surgery subsequently grew out serratia marcescens confirming infection.Review of these records confirms the patient had an infection of the tka in the early postoperative period.Serratia marcescens was isolated from the wound of the patient referenced in the above pl.This bacteria is a species of rod-shaped gram-negative bacteria in the family enterobacteriaceae.A human pathogen, s.Marcescens is involved in hospital­ acquired infections (hais), particularly catheter-associated bacteremia, urinary tract infections and wound infections and is responsible for 1.4% of hai cases in the united states.It is commonly found in the respiratory and urinary tracts of hospitalized adults and in the gastrointestin al system of children.The stryker component used for the tka was identified as x3 triathlon cs insert #6, l l mm.Stryker can confirm that the origin of infection cannot have been the implants used for this knee surgery.X3 plastic implants are subjected to overkill (sterility assurance level of io-6 demonstrated at half cycle parameters) steril isation utilising hydrogen peroxide as surface sterilant, therefore these bacteria will not survive the stryker sterilisation processes.- due to the nature of the organism isolated -susceptible to various modes of sterilisation - and the sterilisation methodology employed by stryker, it is not possible that s.Marcescens could have originated from the implants.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this investigation will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #6 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7510479
Report Number0002249697-2018-01420
Device Sequence Number19307258
Product Code MBH
UDI-Device Identifier07613327045956
UDI-Public07613327045956
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number5531G611
Device Lot NumberLHD906
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight93